Xanax question; please respond

Discussion in 'Fibromyalgia Main Forum' started by KimDC, Mar 2, 2006.

  1. KimDC

    KimDC New Member

    I've been taking Xanax, .25 mg three times a day, for several months. For the past 2 months, I am hungry all the time. It doesn't matter how often or how much I eat. I've gained some weight, which I needed, but now I need to stop gaining. Has anyone else on Xanax experienced this? Would it be better to switch to Klonipin? Thanks for your help!
    [This Message was Edited on 03/02/2006]
  2. Kinsie

    Kinsie New Member

    I know what you mean. I don't take Xanax on a regular basis, but on the "as needed" basis! I have noticed that I will be so hungry, and everything tastes so good when I'm taking it.

    I think if I took it regularly I would have a problem with gaining weight.

    I don't know anything about Klonipin. I know Xanax works for me though and I would hate to switch.

    Your friend,

    Kinsie
  3. ilovecats94

    ilovecats94 New Member

    Hi Kim! I've been taking .5 mg. of Xanax 3 times a day since 1997 on a regular basis. I don't find it causing any type of problem like that, but then I'm also on Prozac and that is supposed to reduce the appetite.

    Are you on any other meds that could be causing this? I have even heard that normal vitamins can cause one to have a greater desire to eat.

    Hugs,
    Faye
  4. mme_curie68

    mme_curie68 New Member

    Any drug that works on the Central Nervous System can affect your appetite. The main conductor for your appetite is your brain. And because everyone's brains are different, you can react differently and experience hunger when others don't.

    Unfortunately, some of these drugs can make you really "feel" hungry - tummy growling and all - when in reality your body isn't hungry - just your brain. You may want to try another drug in the same category, but with a slightly different structure - sometimes this is all you need to still do the job but without that particular side effect which is a negative for you .

    Good Luck
    mme_curie68
  5. HagerTX

    HagerTX New Member

    I've written about it before but I took Xanax then Klonopin for extended periods(2002-2005). Over a long enough timeline my body adjusted and needed more. Taking any benzo longer than 120 days you can likely experience some backlack from tolerance, IE withdrawal symptoms even though you aren't tapering.

    If you want to get off Xanax, then Klonopin or Valium is probably better for a crossover med, simply because the half lives are much longer. Anyway, i recommend checking out the following link:
    http://www.benzo.org.uk/manual/

    It's written by a doctor who ran a clinic to get people off benzodiazepines. It lists what to expect from prolonged use, gives sample withdrawal schedules for various meds (and doses) and so forth. All in all, I'd check it out and maybe see if there is another non addicting, non-benzo med that may work for you in the long run.
  6. janieb

    janieb New Member

    I've taken Xanax every night for sleep, but I never thought it was for pain. Speaking of which, I've had a very long week with my husband in for surgery and lots of travel. Today is a day to just survive and the pain meds I do take aren't doing any good.

    As for the weight gain, what xanax I do take does not make me gain weight. In fact, right now I'm approximately 15 pounds underweight. We try to keep a close eye on that since I'm 5-9 and weigh only 114.

    Good luck with your questions.